0
$\begingroup$

I have a question about Sobolev spaces

Let $U$ be a bounded Lipschitz domain of $\mathbb{R}^{d}$. $H^{1}(U)$ denotes the first order $L^2$-Sobolev space on $U$ with Neumann boundary condition.

It is well known that there exists a bounded linear operator \begin{equation*} T:H^{1}(U) \to L^{2}(\partial U;\mathcal{H}^{d-1}) \end{equation*} such that $Tf=f$ on $\partial U$ for all $f\in H^{1}(U)\cap C(\bar{U})$. Here $\mathcal{H}^{d-1}$ denotes the $d-1$ Hausdorff measure.

My question

Is there generalization of this theorem? Even if $U$ is not Lipschitz domain, trace operator $T$ exist?

If you know related results, please let me know.

$\endgroup$
1
$\begingroup$

Take a look into Maz'Yas book "Sobolev spaces", Chapter 1.4.7, Corollary 2.

There it is shown that if $\Omega$ is an extension domain (for $W^{1,p}$ and $L^p$ simultaneously) and $\mu$ is a measure supported in $\overline\Omega$ satisfying $$\sup_{x \in \mathbb{R}^n}\sup_{r \in (0,1)} r^{1-n}\mu(B(x,r)) < \infty,$$ then $$\|f\|_{L^p(\overline\Omega;\mu)} \leq C \|f\|_{W^{1,p}(\Omega)}$$ for all $f \in C^1(\Omega)$.

The restriction of the $(n-1)$-dimensional Hausdorff measure to $\partial\Omega$ satisfies this condition if $\mathcal{H}^{n-1}(\partial\Omega) < \infty$ (cf. for instance Chapter 2.3 in "Measure Theory and Fine Properties of Functions" by Evans and Gariepy).

$\endgroup$
  • $\begingroup$ These references was very helpful for me. $\endgroup$ – sharpe Oct 31 '16 at 14:04
  • 1
    $\begingroup$ @sharpe you might also find the following article interesting: Biegert, Markus. On traces of Sobolev functions on the boundary of extension domains. Proc. Amer. Math. Soc. 137 (2009), no. 12, 4169–4176. MR2538577 $\endgroup$ – anonymous Jan 14 '17 at 15:15

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.